Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 4, 2004, 7:13 PM CST for Bossier Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 7:13 PM CST (01:13 UTC)
- Expired
- Mar 4, 2004, 8:15 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 30 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS54 KSHV 050113
SVRSHV
LAC015-050215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
THIS INCLUDES THE CITIES OF...BOSSIER CITY...BENTON
* UNTIL 815 PM CST
* AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTHWEST OF BOSSIER CITY...OR ABOUT 14 MILES SOUTHWEST OF
SHREVEPORT...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOSSIER CITY BY 735 PM CST
BENTON BY 745 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
UNTIL 815 PM CST.
LAT...LON 3272 9352 3262 9351 3248 9368 3252 9372
3264 9375 3267 9378 3289 9363
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:30 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 4, 2:30 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST THU MAR 4 2004 .DISCUSSION... REGIONAL RADARS SHOW AN INTENSE SQUALL LINE MOVING THROUGH THE DALLAS METROPLEX TOWARD THE AREA. OUR AFTERNOON SURFACE ANALYSIS INDICATE TEMPS ACROSS AREA HAVE BEEN SLOW TO WARM UP...BUT A DRY SLOT OUT AHEAD OF THE UPPER LOW SHOULD HELP TEMPS A LITTLE DURING THE REMAINDER OF THE AFTERNOON. SEE PREVIOUS DISCUSSION FOR THIS AFTERNOON/S SEVERE WEATHER SOUNDING ANALYSIS. MODELS HAVE CONTINUED TO ERROR IN TRACKING THIS UPPER LOW THE LAST 24 HOURS...AS IT HAS CONTINUED TO TAKE A MORE SOUTHERN TRACK FROM THE PREVIOUS FORECAST. SPEED OF THE LOW HAS ALSO BEEN OFF BY THE MODELS...BUT THEY ALL HAVE ADJUSTED SOME BY SLOWING IT DOWN. CURRENT POSITION OF THE LOW IS JUST SOUTH OF EL PASO...WITH THE MODELS FORECASTING IT MOVING IT INTO NORTHERN KANSAS BY MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS ARE COMING...AND THE POTENTIAL FOR SEVERE WEATHER LOOKS PROMISING. THE ESTIMATED SQUALL LINE POSITION IS CURRENTLY NEAR A CLARKSVILLE...TYLER LINE BY 430 PM. THEN SLOWING DOWN AND REACHING THE LOUISIANA AND ARKANSAS BORDERS OF TEXAS BY 700 PM. AFTER THIS THINGS REALLY SLOW DOWN AND THE MODELS DO NOT HAVE PRECIPITATION EXITING NORTH CENTRAL LOUISIANA UNTIL FRIDAY AFTERNOON. AS A RESULT HEAVY RAIN WILL SET UP ACROSS...NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND DEEP EAST TEXAS TONIGHT...THUS I WILL ISSUE A FLOOD WATCH TO COINCIDE WITH THIS FORECAST. LATEST MCD INDICATES A TORNADO WATCH IS MOST LIKELY ON THE WAY FROM SPC...AS STORMS ARE HOLDING THEIR INTENSITY AS THEY CONTINUE MARCH TOWARD THE AREA. THINGS CLEAR OUT TOMORROW WITH DRY WEATHER THROUGH THE REST OF THE SHORT TERM AND EXTENDED FORECAST PACKAGE. WILL STAY CLOSE TO GFS MINS...THEN BALANCE BETWEEN GFS AND MOS ON MAXES. SORRY ABOUT NOT DISCUSSING MODELS IN MORE DETAIL...BUT SEVERE WEATHER IS IMMINENT. && .PRELIMINARY POINT TEMPS/POPS... SHV 60 70 48 68 / 100 50 0 0 MLU 64 69 50 67 / 100 60 20 0 TXK 56 68 46 66 / 100 30 0 0 TYR 56 72 46 68 / 60 20 0 0 LFK 60 71 48 70 / 100 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TONIGHT FOR MUCH OF SOUTHERN ARKANSAS EAST OF A LINE FROM TEXARKANA TO HOPE. LA...FLOOD WATCH TONIGHT FOR ALL LOUISIANA ZONES. OK...NONE. TX...FLOOD WATCH TONIGHT FOR THE DEEP EAST TEXAS LAKES AREA. && ELEVEN
Hazardous weather outlook, Mar 4, 12:00 PM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 4 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...GENERALLY WEST OF A LINE FROM TEXARKANA ARKANSAS TO TYLER TEXAS. THE REST OF THE AREA WILL BE IN A SLIGHT RISK. A SQUALL LINE PRODUCING SHOWERS AND STRONG THUNDERSTORMS WILL MOVE INTO NORTHEAST TEXAS BY 500 PM...TRACKING EASTWARD ACROSS MUCH OF THE AREA DURING THE LATE AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES CAN NOT BE RULED OUT AS WELL. THUS THE MEDIA...EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND A FEW THUNDERSTORMS WILL BE IN PROGRESS MAINLY OVER THE EASTERN PORTIONS OF NORTHCENTRAL LOUISIANA FRIDAY MORNING...BUT WILL GRADUALLY PUSH EAST OF THE AREA DURING THE DAY AS DRIER AIR IS FILTERED INTO THE REGION FROM THE WEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:58 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 62 min |
| Mar 4, 8:11 PM CST | Severe Thunderstorm Warning | SHV | Webster | 64 min |
| Mar 4, 8:17 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.